Monday, November 15, 2010

Fluid in my Calves and Ankles

For about a week now, I’ve been having this thick feeling in my calves and ankles. I figure it’s a buildup of fluid also known as edema. It all feels tight … sort of like I’m wearing support hose when I am not and my legs feel stiff like boards.

Yesterday I noticed indentation marks around my ankles left from the elastic socks, tho my shoes still fit fine; I know it’s only a matter of time. When I was on Taxotere in 2008/09, my ankles became so swollen I had to cut the sides of my socks to allow for expansion. And my feet were so full of fluid that 99% of my shoes didn’t fit, they were just too tight. And when it got to that point, I wasn’t very steady on my feet anymore either.

It’s a side effect of Brivanib because when the Onc was first examining me before I was approved for the trials drug four weeks ago; he said … now let’s have a look at your ankles. I knew then it only meant one thing … I will be losing those beautiful thin ankles of mine. Darn it!

3 comments:

Bernie said...

What do they do for this Daria? I hate the edema in my arm I can only imagine how it is for you. You are one fine lady and continually amaze me with such a wonderful attitude. Good Luck with this sweetie, am praying for you.....:-)Hugs

Daria said...

Hi Bernie, there isn't much to do for this. Keep the legs up as often as you can. It does disappear with a change in treatment.

Chez said...

Daria, I suffer from lipoedema in the legs - no thin ankles for the Townsend girls!
I find the yoga posture of back flat on the floor with bottom against the wall and legs up works well.
Hope you have success in whatever option you choose.